Skip to main content
×
×
Home

GLOBAL EXISTENCE AND BLOW-UP FOR A DOUBLY DEGENERATE PARABOLIC EQUATION SYSTEM WITH NONLINEAR BOUNDARY CONDITIONS

  • YONG-SHENG MI (a1), CHUN-LAI MU (a2) and DENG-MING LIU (a3)
Abstract
Abstract

In this paper, we deal with the global existence and blow-up of solutions to a doubly degenerative parabolic system with nonlinear boundary conditions. By constructing various kinds of sub- and super-solutions and using the basic properties of M-matrix, we give the necessary and sufficient conditions for global existence of non-negative solutions, which extend the recent results of Zheng, Song and Jiang (S. N. Zheng, X. F. Song and Z. X. Jiang, Critical Fujita exponents for degenerate parabolic equations coupled via nonlinear boundary flux, J. Math. Anal. Appl. 298 (2004), 308–324), Xiang, Chen and Mu (Z. Y. Xiang, Q. Chen, C. L. Mu, Critical curves for degenerate parabolic equations coupled via nonlinear boundary flux, Appl. Math. Comput. 189 (2007), 549–559) and Zhou and Mu (J. Zhou and C. L Mu, On critical Fujita exponents for degenerate parabolic system coupled via nonlinear boundary flux, Pro. Edinb. Math. Soc. 51 (2008), 785–805) to more general equations.

    • Send article to Kindle

      To send this article to your Kindle, first ensure no-reply@cambridge.org is added to your Approved Personal Document E-mail List under your Personal Document Settings on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part of your Kindle email address below. Find out more about sending to your Kindle. Find out more about sending to your Kindle.

      Note you can select to send to either the @free.kindle.com or @kindle.com variations. ‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi. ‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.

      Find out more about the Kindle Personal Document Service.

      GLOBAL EXISTENCE AND BLOW-UP FOR A DOUBLY DEGENERATE PARABOLIC EQUATION SYSTEM WITH NONLINEAR BOUNDARY CONDITIONS
      Available formats
      ×
      Send article to Dropbox

      To send this article to your Dropbox account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Dropbox account. Find out more about sending content to Dropbox.

      GLOBAL EXISTENCE AND BLOW-UP FOR A DOUBLY DEGENERATE PARABOLIC EQUATION SYSTEM WITH NONLINEAR BOUNDARY CONDITIONS
      Available formats
      ×
      Send article to Google Drive

      To send this article to your Google Drive account, please select one or more formats and confirm that you agree to abide by our usage policies. If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your Google Drive account. Find out more about sending content to Google Drive.

      GLOBAL EXISTENCE AND BLOW-UP FOR A DOUBLY DEGENERATE PARABOLIC EQUATION SYSTEM WITH NONLINEAR BOUNDARY CONDITIONS
      Available formats
      ×
Copyright
References
Hide All
1.Astrita G. and Marrucci G., Principles of non-Newtonian fluid mechanics (McGraw-Hill, New York, 1974).
2.Berman A. and Plemmons R. J., Nonnegative Matrices in the Mathematical Sciences, Classics in Applied Mathematics (SIAM, Philadelphia, PA, 1994).
3.Chen B. T., Mi Y. S. and Mu C. L., Critical exponents for a doubly degenerate parabolic system coupled via nonlinear boundary flux, Acta Mathematica Scientia 31B (2011), 681693.
4.Cui Z. J., Critical curves of the non-Newtonian polytropic filtration equations coupled with nonlinear boundary conditions, Nonlinear Anal. 68 (2008), 32013208.
5.Deng K. and Levine H. A., The role of critical exponents in blow-up theorems: The sequel, J. Math. Anal. Appl. 243 (2000), 85126.
6.Dibenedetto E., Degenerate parabolic equations (Springer-Verlag, Berlin, 1993).
7.Ferreira R., de Pablo A., Quiros F. and Rossi J. D., The blow-up profile for a fast diffusion equation with a nonlinear boundary condition, Rocky Mt. J. Math. 33 (2003), 123146.
8.Filo J., Diffusivity versus absorption through the boundary, J. Differ. Equ. 99 (1992), 281305.
9.Fujita H., On the blowing up of solutions of the Cauchy problem for ut = Δ u + u 1+α, J. Fac. Sci. Univ. Tokyo Sect. I 13 (1966), 109124.
10.Galaktionov V. A. and Levine H. A., On critical Fujita exponents for heat equations with nonlinear flux conditions on the boundary, Israel J. Math. 94 (1996), 125146.
11.Galaktionov V. A. and Levine H. A., A general approach to critical Fujita exponents and systems, Nonlinear Anal. 34 (1998), 10051027.
12.Ivanov A. V., Hoder estimates for quasilinear doubly degenerate parabolic equations, J. Soviet Math. 56 (1991), 23202347.
13.Jiang Z. X., Doubly degenerate parabolic equation with nonlinear inner sources or boundary flux, Doctorate Thesis (Dalian University of Tcchnology, China, 2009).
14.Jin C. H. and Yin J. X., Critical exponents and non-extinction for a fast diffusive polytropic filtration equation with nonlinear boundary sources, Nonlinear Anal. 67 (2007), 22172223.
15.Kalashnikov A. S., Some problems of the qualitative theory of nonlinear degenerate parabolic equations of second order, Uspekhi Mat. Nauk. 42 (1987), 135176 (English translation: Russian Math. Surveys 42 (1987), 169–222).
16.Levine H. A., The role of critical exponents in blow up theorems, SIAM Rev. 32 (1990), 262288.
17.Li Y. X., Liu Q. L. and Xie C. H., Semilinear reaction-diffusion systems of several components, J. Diff. Equ. 187 (2003), 510519.
18.Li Z. P. and Mu C. L., Critical curves for fast diffusive polytropic filtration equation coupled via nonlinear boundary flux, J. Math. Anal. Appl. 346 (2008), 5564.
19.Li Z. P. and Mu C. L., Critical curves for fast diffusive non-Newtonian equation coupled via nonlinear boundary flux, J. Math. Anal. Appl. 340 (2008), 876883.
20.Li Z. P., Mu C. L. and Cui Z. J., Critical curves for a fast diffusive polytropic filtration system coupled via nonlinear boundary flux, Z. Angew. Math. Phys. 60 (2009), 284296.
21.Li Y. X. and Xie C. H., Quasi-linear parabolic systems of several components, Math. Ann. 327 (2003), 395407.
22.Lieberman G. M., Second order parabolic differential equations (World Scientific Publishing, River Edge, 1996).
23.Mi Y. S., Mu C. L. and Chen B. T., Blow-up analysis for a fast diffusive parabolic equation with nonlinear boundary flux (preprint).
24.Mi Y. S., Mu C. L. and Chen B. T., Critical exponents for a nonlinear degenerate parabolic system coupled via nonlinear boundary flux, J. Korean Math. Soc. 48 (2011), 513527.
25.Mi Y. S., Mu C. L. and Chen B. T., Critical exponents for a fast diffusive parabolic system coupled via nonlinear boundary flux (preprint).
26.Qi Y. W., Wang M. X. and Wang Z. J., Existence and non-existence of global solutions of diffusion systems with nonlinear boundary conditions, Proc. R. Soc. Edinb. A 134 (2004), 11991217.
27.Quiros F. and Rossi J. D., Blow-up set and Fujita-type curves for a degenerate parabolic system with nonlinear conditions, Indiana Univ. Math. J. 50 (2001), 629654.
28.Samarskii A. A., Galaktionov V. A., Kurdyumov S. P. and Mikhailov A. P., Blow-up in quasilinear parabolic equations (Walter de Gruyter, Berlin, 1995).
29.Vazquez J. L., The porous medium equations: Mathematical theory (Oxford University Press, Oxford, UK, 2007).
30.Wang M. X., The blow-up rates for systems of heat equations with nonlinear boundary conditions, Sci. China Ser. A 46 (2003), 169175.
31.Wang M. X. and Xie C. H., Quasilinear parabolic systems with nonlinear boundary conditions, J. Differ. Equ. 166 (2000), 251265.
32.Wang S., Xie C. H. and Wang M. X., Note on critical exponents for a system of heat equations coupled in the boundary conditions, J. Math. Analysis Applic. 218 (1998), 313324.
33.Wang S., Xie C. H. and Wang M. X., The blow-up rate for a system of heat equations completely coupled in the boundary conditions, Nonlinear Anal. 35 (1999), 389398.
34.Wang Z. J., Yin J. X. and Wang C. P., Critical exponents of the non-Newtonian polytropic filtration equation with nonlinear boundary condition, Appl. Math. Lett. 20 (2007), 142147.
35.Wang C. P., Zheng S. N. and Wang Z. J., Critical Fujita exponents for a class of quasi-linear equations with homogeneous Neumann boundary data, Nonlinearity 20 (2007), 13431359.
36.Wu Z. Q., Zhao J. N., Yin J. X. and Li H. L., Nonlinear diffusion equations (World Scientific Publishing, River Edge, NJ, 2001).
37.Xiang Z. Y., Chen Q., Mu C. L., Critical curves for degenerate parabolic equations coupled via non-linear boundary flux, Appl. Math. Comput. 189 (2007) 549559.
38.Zheng S. N., Song X. F. and Jiang Z. X., Critical Fujita exponents for degenerate parabolic equations coupled via nonlinear boundary flux, J. Math. Anal. Appl. 298 (2004), 308324.
39.Zheng S. N. and Wang C. P., Large time behaviour of solutions to a class of quasi-linear parabolic equations with convection terms, Nonlinearity 21 (2008), 21792200.
40.Zhou J. and Mu C. L, Critical curve for a non-Newtonian polytropic filtration system coupled via nonlinear boundary flux, Nonlinear Anal. 68 (2008), 111.
41.Zhou J. and Mu C. L., On critical Fujita exponents for degenerate parabolic system coupled via nonlinear boundary flux, Pro. Edinb. Math. Soc. 51 (2008), 785805.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Glasgow Mathematical Journal
  • ISSN: 0017-0895
  • EISSN: 1469-509X
  • URL: /core/journals/glasgow-mathematical-journal
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords:

Metrics

Full text views

Total number of HTML views: 2
Total number of PDF views: 29 *
Loading metrics...

Abstract views

Total abstract views: 106 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 16th January 2018. This data will be updated every 24 hours.